Annals of Global Analysis and Geometry

, Volume 37, Issue 2, pp 125–141 | Cite as

Parabolic symmetric spaces

  • Lenka ZalabováEmail author
Original Paper


We study here systems of symmetries on |1|-graded parabolic geometries. We are interested in smooth systems of symmetries, and we discuss non-flat homogeneous |1|-graded geometries. We show the existence of an invariant admissible affine connection under quite weak condition on the system.


Cartan geometries Parabolic geometries |1|-graded geometries Weyl structures Symmetric spaces 

Mathematics Subject Classification (2000)

53C15 53A40 53C05 53C35 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cahen, M., Schwachhöfer, L.J.: Special Symplectic Connection. J. Diff. Geom. (in press)Google Scholar
  2. 2.
    Čap A.: Two constructions with parabolic geometries. Rend. Circ. Mat. Palermo (2) Suppl. 79, 11–37 (2006)Google Scholar
  3. 3.
    Čap A., Gover R.: Tractor bundles for irreducible parabolic geometries. SMF, Séminaires et Congrès 4, 129–154 (2000)Google Scholar
  4. 4.
    Čap A., Gover R.: Tractor calculi for parabolic geometries. Trans. Am. Math. Soc. 354, 1511–1548 (2002)zbMATHCrossRefGoogle Scholar
  5. 5.
    Čap A., Schichl H.: Parabolic geometries and canonical Cartan connection. Hokkaido Math. J. 29, 453–505 (2000)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Čap A., Slovák J.: Weyl structures for parabolic geometries. Math. Scand. 93, 53–90 (2003)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Čap, A., Slovák, J.: Parabolic geometries I: background and general theory. Mathematical Surveys and Monographs, AMS, vol. 154, 628 ppGoogle Scholar
  8. 8.
    Čap, A., Žádník, V.: On the geometry of chains. J. Differ. Geom. (in press)Google Scholar
  9. 9.
    Čap A., Slovák J., Souček V.: Invariant operators on manifolds with almost Hermitian symmetric structures, II. Normal Cartan connections. Acta Math. Univ. Comen. 66(2), 203–220 (1997)zbMATHGoogle Scholar
  10. 10.
    Čap A., Slovák J., Žádník V.: On distinguished curves in parabolic geometries. Transform. Groups 9(2), 143–166 (2004)zbMATHMathSciNetGoogle Scholar
  11. 11.
    Hammerl M.: Homogeneous Cartan geometries. Arch. Math. (Brno) 43(suppl.), 431–442 (2007)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Helgason S.: Differential Geometry, Lie Groups, and Symmetric Spaces, Pure and Applied Mathematics. Academic Press, New York (1978)Google Scholar
  13. 13.
    Kobayashi S., Nomizu K.: Foundations of Differential Geometry, vol. II. Wiley, New York (1969)zbMATHGoogle Scholar
  14. 14.
    Kolář I., Michor P.W., Slovák J.: Natural Operations in Differential Geometry, pp. 434. Springer-Verlag, Berlin (1993)zbMATHGoogle Scholar
  15. 15.
    Kowalski O.: Generalized Symmetric Spaces, Lecture Notes in Mathematics, vol. 805. Springer-Verlag, Berlin (1980)Google Scholar
  16. 16.
    Loos O.: Symmetric Spaces I: General Theory, Math Lecture Note Series. W.A. Benjamin, Inc., New York (1969)Google Scholar
  17. 17.
    Podesta F.: A Class of Symmetric Spaces. Bull. Soc. Math. Fr. 117(3), 343–360 (1989)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Sharpe R.W.: Differential Geometry: Cartan’s Generalization of Klein’s Erlangen Program. Graduate Texts in Mathematics 166. Springer-Verlag, Berlin (1997)Google Scholar
  19. 19.
    Yamaguchi K.: Differential systems associated with simple graded Lie algebras. Adv. Stud. Pure Math. 22, 413–494 (1993)Google Scholar
  20. 20.
    Zalabová L.: Remarks on symmetries of parabolic geometries. Arch. Math. (Brno) 42(suppl.), 357–368 (2006)zbMATHGoogle Scholar
  21. 21.
    Zalabová, L.: Symmetries of almost Grassmannian geometries. In: Differential Geometry and its Applications, Proceedings of 10th International Conference, Olomouc, pp. 371–381 (2007)Google Scholar
  22. 22.
    Zalabová, L.: Symmetries of parabolic geometries. Ph.D. thesis, Masaryk University, Brno (2007)Google Scholar
  23. 23.
    Zalabová, L.: Symmetries of parabolic geometries. Differ. Geom. Appl. (in press). doi: 10.1016/j.difgeo.2009.03.001
  24. 24.
    Zalabová L., Žádník V.: Remarks on Grassmannian symmetric spaces. Arch. Math. (Brno) 44(suppl.), 569–585 (2008)MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2009

Authors and Affiliations

  1. 1.Eduard Čech Center for Algebra and Geometry, Faculty of ScienceMasaryk UniversityBrnoCzech Republic

Personalised recommendations